Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    What is causing the diarrhea?
    avatar
    MrsStephMorris posted:
    So, I'm on Zoloft for PPD, and as soon as my dose was upped to 50mg I started having constant diarrhea every day. I was also having problems with gallstones during the time I started Zoloft. A couple weeks after I started 50mg, I had my gallbladder removed. (May 10th).

    I'm still only on 50mg of Zoloft, and I occasionally feel like I need my dose upped. After being on the same dose for this long, shouldn't my body have adjusted to the Zoloft?

    I know having the gallbladder removed could also cause diarrhea if not eating right, which I'm not exactly eating great. But it seems like no matter what I eat, I've got loose stools.

    I've talked to the doctor about it, he didn't act concerned.

    I'm just wondering, what could be causing it? The Zoloft still, the gall bladder with my diet, or a mix of both?

    Other information:
    On Adderall as well, have never had digestive issues with it.
    I only drink water, sometimes a glass of lactaid milk in the morning with my pills, which on days I do this I have the runs 30min-1hr after finishing the glass. (Slightly lactose intolerant. Very slightly)
    I have Implanon.
    My diet consists of PB+J sandwiches, frozen chicken nuggets, yoghurt, ramen, pizza, mashed potatoes with cheese, Macaroni and cheese, biscuit/cheese/sausage sandwiches, and the occasional BK or Mcdonalds. Obviously some other things here and there, but nothing regular enough to effect my digestion for extended periods of time.
    Reply
     
    avatar
    georgiagail responded:
    Unfortunately, diarrhea is a fairly common side effect of Zoloft.

    Gail
     
    avatar
    thisdogdonthunt responded:
    What you're experiencing is called "dumping syndrome" - a common symptom of gall bladder removal where the bowels are loose or diahrea like. The kinds of fatty foods you mention above might not do well with no gall bladder because the liver is now producing the bile. But if you're not feeling sick - other than diahrea - I guess it's OK. Most people go on low fat diets once their gall bladders are out, but I have been experimenting with different foods, too, trying to see what I can tolerate.
     
    avatar
    Came010 responded:
    I'm having similar problems ... no gallbladder, taking Zoloft. I suspected the Zoloft but am also taking Black Cohosh and it all started at the same time as horrible diarrhea. My nutrition isn't that great either .. I feed my husbund and snack on what I like.

    I've stopped the Zoloft and black cohosh but it's only been four days and still I'm running to the toilet several times every morning. Funny thing, Pepto Bismol really works for a day but then it's back again. I'm staying away from Zoloft until Iknow more. There's other stuff for anxity out there.


    Helpful Tips

    Have you tried better toilet posture?
    There is a great new product on the market aimed at improving colon health by correcting the anorectal angle and making elimination easier ... More
    Was this Helpful?
    1 of 2 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the American Gastroenterological Association website